Jessica Wehner Lea

Learn More
OBJECTIVE To report the case of a patient who experienced adverse events in succession to antiepileptic medications being used for both antiepileptic and mood-stabilization benefit. CASE SUMMARY A 46-year-old white woman developed hyponatremia with carbamazepine, hyperammonemia with divalproex, cognitive impairment with topiramate, and hyponatremia with(More)
Aripiprazole is a novel antipsychotic with a mechanism of action different from those of traditional first- and second-generation antipsychotics. We describe three patients with long histories of treatment for schizophrenia or schizoaffective disorder in whom conversion to aripiprazole was being attempted. After they started aripiprazole, their psychosis,(More)
In spring 2000, the Missouri Department of Mental Health mandated that its psychiatric inpatient facilities convert patients from trade-name to generic clozapine. The pharmacy department at our facility was encouraged to develop a conversion program to oversee and assess the efficacy and tolerability of the change. A protocol to monitor the conversion of(More)
BACKGROUND Traditional treatment approaches for the management of restless legs syndrome (RLS) and Parkinson's disease (PD) include the use of medications that either directly or indirectly increase dopamine levels. In turn, a potential adverse event that could be expected is the development or exacerbation of psychiatric-related symptoms. OBJECTIVE To(More)
STUDY OBJECTIVE To evaluate the efficacy, safety, and tolerability of extended-release divalproex sodium. DESIGN Prospective, open-label, 4-week study SETTING Long-term care facility of the Missouri Department of Mental Health. PATIENTS Ten hospitalized patients (mean age 39.4 yrs) with mood or thought disorders who were experiencing adverse effects(More)
At the University of North Carolina School of Medicine, 110 first-year medical students were randomly assigned to experimental and control groups. Before the experimental group began the academic year, they were trained in visual imagery by means of 4 self-instructional units. Subsequently, both groups were given a criterion test to assess their ability to(More)
A 52-year-old patient with treatment-resistant paranoid schizophrenia developed severe parkinsonian features after more than 20 years of antipsychotic drug therapy. The role of this therapy was thought to have been a contributing factor to the patient's clinical presentation, although Parkinson's disease could not be ruled out. Originally, parkinsonian(More)
Heretofore, pseudomembranous enterocolitis, or more specifically typhlitis, occurring as a complication of the cytotoxic chemotherapy of acute leukemia has nearly always resulted in a fatal outcome. Recent surgical literature states that if cecitis is found as a consequence of therapy for leukemia, the surgeon should refrain from operating because standard(More)